MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HANDLE FOR TRIAL IMPLANTS; TEMPLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HANDLE FOR TRIAL IMPLANTS; TEMPLATE
Catalog Number 03.820.000
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that, on an unknown date, the handle for trial implants was binding and sticking preoperatively as the surgical technician was attempting to load a prodisc c trial onto the t-handle.The t-handle was not grasping or holding the prodisc c trial properly.The t-handle was removed from the room prior to the initiation of the case.Testing by centinel spine found that various prodisc c trials fit onto the trial handle while others they tested did not.There was no apparent pattern in part or lot numbers.Inspection of the 4 millimeter connection shows a small area that may be damaged, which decreased the counter bore identification (id).Trials with the connector on the upper end of the tolerance band may not fit into this connection.There was no patient involvement and no patient harm.Concomitant devices reported: unknown prodisc c trial (part #: unknown, lot: unknown, quantity: unknown).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history record (dhr) review: part: 03.820.000; lot: 5016294; manufacturing site: salzburg; release to warehouse date: 25.Oct.2007.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Investigation summary: it was reported that the handle for trial implants was binding and sticking preoperatively as the surgical technician was attempting to load a prodisc c trial onto the t-handle.The t-handle was not grasping and holding the prodisc c trial properly.The t-handle was removed from the room prior to the initiation of the case.Testing by centinel spine found that various prodisc c trials fit or did not fit onto the trial handle.There was no apparent pattern in part and lot numbers.Inspection of the 4 millimeters connection shows a small area that may be damaged and decreased the counter bore identification (id).Trials with the connector on the upper end of the tolerance band may not fit into this connection.There was no patient involvement and no patient harm.The following investigation flow was performed: damage: visual (appearance not as expected).Visual inspection shows that the distal portion that connect to the trial implants (part numbers: 03.820.025-.077; per relevant technique guide) has some deformation on it which may hinder its function.The balance of the device is in worn condition.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection: relevant design drawings were reviewed.Diameter of distal tip: ø 4 + 0.009 & +0.001 mm measured dimensions: distal tip ø: maximum 4.00 mm gauge pin accepted; conforming device used: gauge pins gp32 & 29 a device history review was performed for the returned instrument¿s lot number and no manufacturing record reviews (mrrs), nonconformances (ncs) or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.A review of the current design drawing and the drawing revision at the time of manufacture was performed and no issues were identified.While no definitive root cause could be determined it is possible that any unintended forces encountered by the device during usage or handling could have contributed to complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HANDLE FOR TRIAL IMPLANTS
Common Device Name
TEMPLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7909821
Report Number2939274-2018-53960
Device Sequence Number1347141
Product Code HWT
UDI-Device Identifier10705034731179
UDI-Public(01)10705034731179
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.820.000
Device Lot Number5016294
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2018
Initial Date Received by Manufacturer 08/31/2018
Supplement Date Received by Manufacturer10/22/2018
Initial Report FDA Received Date09/26/2018
Supplement Report FDA Received Date10/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1